Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Binghamton, NY

July 18, 20154 counties in New York

NWS Binghamton, NY issued this flash flood warning at Jul 18, 2015, 6:45 AM EDT for 4 counties in New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 6:45 AM EDT (10:45 UTC)
Expired
Jul 18, 2015, 10:45 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:30 AM EDTFLASH FLOODBranchport, NYNUMEROUS REPORTS IN TOWN OF JERUSALEM
Jul 18, 8:30 AM EDTFLASH FLOODItaly, NYCOUNTY ROUTE 245 CLOSED COUNTY LINE TO FLINT HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 105 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS51 KBGM 181045
FFWBGM
NYC097-099-101-123-181445-
/O.NEW.KBGM.FF.W.0023.150718T1045Z-150718T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 AM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
  NORTHERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN SENECA COUNTY IN CENTRAL NEW YORK...
  YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 1045 AM EDT
    
* AT 644 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PENN YAN...WATKINS GLEN...DUNDEE...HECTOR...STARKEY...BENTON...
  POTTER...MIDDLESEX...PULTENEY...ITALY...RUSHVILLE...BURDETT...
  DRESDEN...LODI...GUYANOGA...LAKEMONT...PRATTSBURG...MECKLENBURG...
  PERRY CITY AND ROCK STREAM.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4258 7742 4258 7737 4267 7737 4275 7733
      4276 7731 4276 7720 4273 7699 4261 7674
      4255 7667 4255 7670 4239 7668 4236 7681
      4255 7742

$$

HEDEN
1 follow-up statement
792 
WGUS71 KBGM 181132
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
732 AM EDT SAT JUL 18 2015

NYC099-181140-
/O.CAN.KBGM.FF.W.0023.000000T0000Z-150718T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SENECA NY-
732 AM EDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SENECA COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4258 7737 4267 7737 4267 7736 4274 7733
      4264 7701 4263 7690 4254 7689 4255 7670
      4239 7668 4236 7682 4255 7742 4258 7742

$$

NYC097-101-123-181445-
/O.CON.KBGM.FF.W.0023.000000T0000Z-150718T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-SCHUYLER NY-YATES NY-
732 AM EDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
NORTHEASTERN STEUBEN...NORTHERN SCHUYLER AND YATES COUNTIES...

AT 730 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA.  NATIONAL WEATHER SERVICE DOPPLER 
RADAR HAS ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN THE 
PAST HOUR, WITH STORM TOTALS APPROACHING 4 INCHES. FLASH FLOODING IS 
LIKELY OCCURING IN THE AREA NOW. DO NOT ATTEMPT TO CROSS FLOODED 
ROADS.  TURN AROUND, DON'T DROWN!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PENN YAN...WATKINS GLEN...DUNDEE...HECTOR...STARKEY...POTTER...
MIDDLESEX...PULTENEY...ITALY...BURDETT...GUYANOGA...LAKEMONT...
PRATTSBURG...MECKLENBURG...KEUKA PARK...PERRY CITY...VINE VALLEY...
ROCK STREAM...PORTER CORNER AND YATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4258 7737 4267 7737 4267 7736 4274 7733
      4264 7701 4263 7690 4254 7689 4255 7670
      4239 7668 4236 7682 4255 7742 4258 7742

$$

HEDEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:41 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 18, 4:41 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 AM EDT SAT JUL 18 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY, WITH THE HIGHEST
CHANCES SHIFTING INTO NORTHEAST PENNSYLVANIA AND THE CATSKILLS BY
LATER THIS AFTERNOON. HIGHS SUNDAY WILL TOP 90 DEGREES IN MANY
AREAS WITH HEAT INDICES APPROACHING 100 DEGREES DUE TO THE HIGH
HUMIDITY. THE INCREASE IN HEAT AND HUMIDITY ALONG WITH A COLD
FRONT MAY PRODUCE STRONG STORMS SUNDAY AFTERNOON AND NIGHT. MORE
COMFORTABLE AIR RETURNS TO THE AREA BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
415 AM UPDATE...

WATCHING TWO AREAS OF CONVECTION THIS MORNING, WITH ANOTHER ROUND
LIKELY LATER TODAY.

FIRST AREA OF CONVECTION IS OVER CENTAL PA IS WILL PASS MAINLY
SOUTH OF THE AREA. SOME ISOLATED STORMS WILL CONTINUE TO POP UP
OVER NEPA AND SOUTHERN NY BUT THE COVERAGE LOOKS LIMITED THROUGH
DAYBREAK.

SECOND AREA OF CONVECTION NOW OVER THE GENESSE VALLEY OF NY. HI
RESOLUTION GUIDANCE IS NOT HANDLING THIS ALL THAT WELL, WITH A
GENERAL IDEA OF THE AERIAL PLACEMENT BUT NO CLUE ON THE INTENSITY.
INCREASED POPS IN THE FINGER LAKES TO CENTRAL NY TO HIGH CHANCE
AS A FIRST STAB. CONVECTION IS EXPECTED TO WEAKEN AS IT HEADS EAST
THROUGH 12Z. WFO BUFFALO HAS ALREADY ISSUED A FLASH FLOOD WARNING
AS THE CONVECTION HAS SHOWN SIGNS OF TRAINING A BIT AND PRODUCING
1.5"+ AMOUNTS IN JUST AN HOUR. WILL WATCH THIS CLOSELY. OVERALL
THIS SHOULD WEAKEN AS IT HEADS EAST, WITH A GENERAL LULL IN
COVERAGE THROUGH MID MORNING. BY MIDDAY THE TROF THAT IS CAUSING
THIS THE CONVECTION NOW OVER NY STATE WILL SPARK A 2ND ROUND OF
STORMS ROUGHLY STARTING NEAR THE KELM/KITH/KBGM AREA IN THE 16Z TO
17Z TIME FRAME. NORTH AND WEST OF HERE WHILE A WIDELY SCT. STORM
CAN'T BE RULED OUT, THE REAL THREAT FOR STORMS WILL BEGIN TO SHIFT
SOUTH AND EAST. IT WILL BE HERE FROM NEPA TO ALONG AND NEAR THE
I-88 CORRIDOR THAT AN ISOLATED SEVERE STORM IS POSSIBLE THIS
AFTERNOON/EARLY EVENING. MLCAPES ON THE NAM STILL NEAR 3500 J/KG
AND I DON'T BELIEVE IT. GFS MLCAPES ARE CLOSER TO 1000 OR 1200. I
LIKE THE MEAN SREF VALUES WHICH ARE IN THE 1200 TO 1500 J/KG
RANGE, PLENTY ENOUGH AROUND HERE TO BE OF CONCERN. THESE VALUES
ALONG WITH DRY AIR IN THE MID LEVELS SUPPORT LARGE HAIL AND
DAMAGING WINDS. WEAK MID LEVEL SHEAR HOWEVER SHOULD KEEP STORMS
MORE OF THE PULSE VARIETY AND KEEPING ANY INDIVIDUAL CELLS FROM
LASTING TWO LONG. I BROKE OUR CURRENT HWO UP TO HIGHLIGHT THE RISK
AREAS JUST MENTIONED OR ROUGHLY FROM NEAR THE GREATER BINGHAMTON
AREA SOUTH AND EAST. CONVECTION DIMINISHES VERY QUICKLY THIS
EVENING WHILE EXITING STAGE RIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
430 AM UPDATE...

HOT AND HUMID, JUST LIKE SUMMER SHOULD BE. THAT SUMS UP SUNDAY.
DID LITTLE WITH TEMPS, WITH MOST OF THE LOWER ELEVATIONS IN THE
90-92 RANGE, AND ELEVATIONS 84 TO 88. WITH DEWPOINTS NEAR 70, HEAT
INDICES WILL BE IN THE MID TO UPPER 90S, WITH NEAR 100 POSSIBLE IN
THE METRO AREAS OF CNY AND NEPA. EXCELLENT HWO FROM YESTERDAY WAS
KEPT IN TACT FOR THE HEAT THREAT. IN ADDITION FROM JUST 24 HOURS
AGO, THREAT FOR STORMS LATER SUNDAY LOOKS A BIT HIGHER. BEST SHEAR
STILL LOOKS TO BE LATER SUNDAY NIGHT BUT WE SHOULD HAVE MORE OF A
TRIGGER SUNDAY AFTERNOON AND CAPES AGAIN AVERAGE 1000 TO 2000
J/KG.

BOTH THE EURO AND GFS CLEAR US OUT PRETTY QUICKLY MONDAY SO
BESIDES AN EARLY SHOWER, I CLEARED POPS FROM MONDAY AFTERNOON AS
COMFORTABLE AIR SETTLES IN.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
3 PM UPDATE...

FOLLOWED WPC GUIDANCE. MINOR CHANGES. IN GENERAL DRY AND AT OR
SLIGHTLY WARMER THAN NORMAL.

NO BIG SYSTEMS WITH WEAK HIGH PRESSURE TUESDAY AND THURSDAY. 20
POPS FOR WEDNESDAY WITH A WEAK FRONT. ANOTHER FRONT DROPS SOUTH
IN THE NW FLOW ALOFT ON FRIDAY WITH CHANCE POPS. MODELS DIFFER ON
THE DETAILS OF THE 2 RAIN MAKERS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
WLY FLOW WILL BRING WEAK UPR WVS AND SFC TROF THRU THE REGION
TODAY. THIS WILL RESULT IN OCNL MVFR CIGS AND VSBYS ALONG WITH
BRIEF SHWRS. BEST CHANCE WILL BE UOP NORTH ARND 12Z AS A WV
AFFECTS MAINLY SYR AND RME. HTG AND A SCND WV MAY DVLP SHWRS IN
THE CNTRL AND SRN SITES ARND 18Z...BUT THE BEST CHANCE WILL BE
EAST OF THE TAF SITES. GNRL VFR CONDS AFT SUNSET WILL CONT THRU
THE END OF THE PD WITH WEAK RDGG.

.OUTLOOK...

SAT THRU MON...A FEW RESTRICTIONS FROM SCT SHRA-
TSRA...ESPECIALLY WITH FRONTAL PASSAGE LATE SUN NGT-EARLY MON.

TUE/WED...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...TAC
AVIATION...DGM/DJN
Hazardous weather outlook, Jul 18, 4:18 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
418 AM EDT SAT JUL 18 2015

NYZ009-015>018-022>025-036-037-044-190830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
418 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...THE COMBINATION OF THE WARMEST AIRMASS OF THE YEAR
AND HIGH HUMIDITIES WILL BRING HEAT INDICES TO BETWEEN 95 AND 100
DEGREES IN MANY AREAS, WITH SOME LOCATIONS EXCEEDING 100 DEGREES.
ONCE HEAT INDICES APPROACH OR EXCEED 100 DEGREES THE CHANCES FOR
HEAT RELATED ILLNESSES INCREASE FOR THOSE DOING OUTDOOR
ACTIVITIES.

LISTEN TO NOAA WEATHER RADIO, YOUR LOCAL MEDIA OR SOCIAL MEDIA
OUTLETS FOR THE LATEST UPDATES ON THIS SITUATION. LISTEN FOR
POSSIBLE ADVISORIES, WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-190830-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
418 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MIDDAY AND
LAST THROUGH EARLY EVENING. A FEW ISOLATED STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST THREAT WILL
BE OVER NORTHEAST PENNSYLVANIA AND THE AREAS EAST OF I-81 IN NEW
YORK STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...THE COMBINATION OF THE WARMEST AIRMASS OF THE YEAR
AND HIGH HUMIDITIES WILL BRING HEAT INDICES TO BETWEEN 95 AND 100
DEGREES IN MANY AREAS, WITH SOME LOCATIONS EXCEEDING 100 DEGREES.
ONCE HEAT INDICES APPROACH OR EXCEED 100 DEGREES THE CHANCES FOR
HEAT RELATED ILLNESSES INCREASE FOR THOSE DOING OUTDOOR
ACTIVITIES.

LISTEN TO NOAA WEATHER RADIO, YOUR LOCAL MEDIA OR SOCIAL MEDIA
OUTLETS FOR THE LATEST UPDATES ON THIS SITUATION. LISTEN FOR
POSSIBLE ADVISORIES, WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

In the hours before

Special weather statement, Jul 18, 5:42 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 AM EDT SAT JUL 18 2015

NYZ015-016-022-181015-
SENECA NY-YATES NY-STEUBEN NY-
542 AM EDT SAT JUL 18 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHEASTERN STEUBEN...
SOUTHWESTERN SENECA AND YATES COUNTIES...

* AT 541 AM EDT...DOPPLER RADAR INDICATED LINE OF STRONG
  THUNDERSTORMS ACROSS PARTS OF NORTHEASTERN STEUBEN...SOUTHWESTERN
  SENECA AND YATES COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  SENECA FALLS...WATERLOO...PENN YAN...DUNDEE...ROMULUS...STARKEY...
  BENTON...PULTENEY...OVID...DRESDEN...LODI...GUYANOGA...
  PRATTSBURG...KEUKA PARK...KENDAIA...WILLARD...MILO CENTER...LODI
  STATION...PORTER CORNER AND YATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4266 7719 4276 7713 4277 7697 4287 7698
      4287 7696 4291 7696 4289 7673 4284 7671
      4279 7674 4274 7673 4259 7681 4248 7701
      4249 7710 4247 7711 4253 7742
TIME...MOT...LOC 0941Z 282DEG 25KT 4285 7700 4265 7712 4256 7728

HEDEN
Special weather statement, Jul 18, 6:12 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 AM EDT SAT JUL 18 2015

NYZ015>017-023-025-181100-
SENECA NY-YATES NY-SCHUYLER NY-TOMPKINS NY-SOUTHERN CAYUGA NY-
612 AM EDT SAT JUL 18 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHWESTERN TOMPKINS...
NORTHEASTERN SCHUYLER...SOUTHERN SENECA...SOUTHWESTERN CAYUGA AND
SOUTHEASTERN YATES COUNTIES...

* AT 612 AM EDT...DOPPLER RADAR INDICATED LINE OF STRONG
  THUNDERSTORMS ACROSS PARTS OF NORTHWESTERN TOMPKINS...NORTHEASTERN
  SCHUYLER...SOUTHERN SENECA...SOUTHWESTERN CAYUGA AND SOUTHEASTERN
  YATES COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  PENN YAN...DUNDEE...HECTOR...ROMULUS...STARKEY...COVERT...GENOA...
  LEDYARD...TRUMANSBURG...AURORA...INTERLAKEN...OVID...LODI...
  GUYANOGA...LAKEMONT...PERRY CITY...LODI STATION...KING FERRY...
  BRANCHPORT AND KIDDERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4264 7718 4266 7692 4283 7682 4268 7647
      4247 7653 4248 7681 4252 7715 4257 7715
      4258 7721
TIME...MOT...LOC 1012Z 301DEG 22KT 4278 7674 4257 7682 4250 7696

HEDEN
Special weather statement, Jul 18, 6:36 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
636 AM EDT SAT JUL 18 2015

NYZ015-016-022-023-181145-
SENECA NY-YATES NY-SCHUYLER NY-STEUBEN NY-
636 AM EDT SAT JUL 18 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHEASTERN STEUBEN...NORTHERN
SCHUYLER...SOUTHWESTERN SENECA AND YATES COUNTIES...

* AT 636 AM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
  ACROSS PARTS OF NORTHEASTERN STEUBEN...NORTHERN SCHUYLER...
  SOUTHWESTERN SENECA AND YATES COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  PENN YAN...DUNDEE...HECTOR...STARKEY...BENTON...POTTER...
  MIDDLESEX...PULTENEY...ITALY...RUSHVILLE...BURDETT...DRESDEN...
  LODI...GUYANOGA...LAKEMONT...MECKLENBURG...KEUKA PARK...PERRY
  CITY...VINE VALLEY AND ROCK STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4258 7737 4267 7737 4267 7736 4270 7736
      4276 7731 4276 7708 4264 7680 4253 7669
      4242 7669 4240 7698 4257 7741
TIME...MOT...LOC 1036Z 180DEG 0KT 4263 7727

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:42 AM EDTSpecial Weather StatementBGMSeneca, Yates33 min
Jul 18, 6:12 AM EDTSpecial Weather StatementBGMSeneca, Yates48 min
Jul 18, 6:36 AM EDTSpecial Weather StatementBGMSchuyler, Yates69 min
Jul 18, 7:56 AM EDTSpecial Weather StatementBGMChemung, Tioga49 min
Jul 18, 9:32 AM EDTFlash Flood WarningBGMSchuyler, Steuben, Yates2 hr
Jul 18, 4:00 PM EDTSpecial Weather StatementBGMOtsego60 min
Jul 18, 5:01 PM EDTSpecial Weather StatementBGMBroome59 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.